MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915040
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, this was an emergent bronchial artery embolization (bae) for the haemoptysis patient caused by aspergillosis.A combination of an angio catheter (5f) and a microcatheter (excelsior1018, stryker) were approached to the upper posterior intercostal artery.The complaint coil, a galaxy g3 mini 1.5mm x 4cm (glm915040, 30429055) was inserted into the microcatheter to embolize the shunt point.However, there was an intensive resistance felt between the delivery wire and the microcatheter (mc).The coil part was able to be taken in and out but it was out of control.It was replaced with another device (same catalog number) and it was implanted without any problems.After that, an ied coil (2x8), two azur coils (2x2) (2*4) and three target coils (2x4) (2x4) (3x9) were used and hemostasis was archived.Shunt point embolization from the internal thoracic artery started with the same system.Four target coils and six azur coils were used without any problems and the procedure completed.There was no patient injury reported.Additional information received indicated that it was not necessary to remove the microcatheter.There was no report that the device appeared damaged.Nothing was noted to be obstructing the microcatheter.No continuous flush on the microcatheter was maintained.No excessive force had been applied to the device.Based on the product analysis of the device received, the embolic coil is damaged.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being damaged, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, this was an emergent bronchial artery embolization (bae) for the haemoptysis patient caused by aspergillosis.A combination of an angio catheter (5f) and a microcatheter (excelsior1018, stryker) were approached to the upper posterior intercostal artery.The complaint coil, a galaxy g3 mini 1.5mm x 4cm (glm915040, 30429055) was inserted into the microcatheter to embolize the shunt point.However, there was an intensive resistance felt between the delivery wire and the microcatheter (mc).The coil part was able to be taken in and out but it was out of control.It was replaced with another device (same catalog number) and it was implanted without any problems.After that, an ied coil (2x8), two azur coils (2x2) (2*4) and three target coils (2x4) (2x4) (3x9) were used and hemostasis was archived.Shunt point embolization from the internal thoracic artery started with the same system.Four target coils and six azur coils were used without any problems and the procedure was completed.There was no patient injury reported.Additional information received indicated that it was not necessary to remove the microcatheter.There was no report that the device appeared damaged.Nothing was noted to be obstructing the microcatheter.No continuous flush on the microcatheter was maintained.No excessive force had been applied to the device.A non-sterile galaxy g3 mini 1.5mm x 4cm was received for analysis, the device was inspected, and it was found that the dpu is kinked at 2 inches and 14 inches from proximal, also it was noted protruded from introducer.No other damages or anomalies were observed during the visual analysis.The device was inspected under a microscope and it was found that the embolic coil is damaged.The functional test could not be performed due to the dpu is kinked and protruded from introducer.Also, the embolic coil as observed with a damaged condition.A manufacturing record evaluation (mre) was performed for the finished device 30429055 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic examination of the returned device.A functional test could not be performed due to the conditions in which the device was returned.The visual analysis of the returned sample determined that the dpu is kinked and protruded from introducer.Procedural and other factors may contribute to the finding; however, this cannot be conclusively determined.Based on the findings during the analysis, the customer complaint regarding ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with no loss of cerebral target position¿ was confirmed.A microscopic test was performed, and it was found that the embolic was found with a damaged condition.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the reported complaint condition were identified.Resistance/friction during advancement is a known potential failure associated with the use of the device.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use (ifu) contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.¿ if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Damage to the embolic coil can occur when there is resistance as noted in the event description.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 1.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12554168
Report Number3008114965-2021-00480
Device Sequence Number14508325
Product Code KRD
UDI-Device Identifier10886704080152
UDI-Public10886704080152
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberGLM915040
Device Catalogue NumberGLM915040
Device Lot Number30429055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIO CATHETER (5F); EXCELSIOR1018, STRYKER MICROCATHETER